Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 23, 2001, 1:20 PM EDT for Montcalm County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2001, 1:20 PM EDT (17:20 UTC)
- Expired
- Apr 23, 2001, 1:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 231720 SVRGRR MIC117-231745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 120 PM EDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTCALM COUNTY IN CENTRAL MICHIGAN * UNTIL 145 PM EDT * AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES NORTHWEST OF GREENVILLE... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LANGSTON...TURK LAKE AROUND 125 PM EDT ENTRICAN AROUND 135 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. MJS/RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:30 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 23, 11:30 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT MON APR 23 2001 TEMPS IN LOWER 70S ATTM ACROSS GRR FA. CLOUDS AND SCATTERED SHRA ACROSS NORTHERN AND WESTERN CWA...WITH MORE SHRA TO MOVE INTO SW CWA EARLY THIS AFT. TEMPS SHOULD NOT RISE MUCH MORE..EXCEPT ACROSS SE CWA WHERE MID 70S WILL BE ATTAINABLE BEFORE PRECIP MOVES IN. SOME DESTABILIZATION THIS AFTERNOON AS MID/UPPER LEVELS COOL AS SHORTWAVE TROUGH APPROACHES. GOING POPS LOOK GOOD. OSTUNO .GRR...NONE.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 22 min |
| Apr 23, 7:05 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent | 40 min |
| Apr 23, 7:08 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.